User Tag List

Results 1 to 7 of 7

Thread: Switching from Teva levothyroxine - help needed please

  
  1. #1
    Junior Member Achievements:
    Tagger First Class3 months registered500 Experience Points
    Gee's Avatar

    Join Date
    Apr 2012
    Posts
    4
    Country
    Great Britain
    Gender
    Female

    Switching from Teva levothyroxine - help needed please

    Hello - I am new to this forum but a long time user of thyroid meds. I have been hypo since an almost total thyroidectomy about 25 years ago (Hashimotos). I have been very stable on 200 mcgs levothyroxine for the past 8 or more years now - - -but about 18 months ago my brand was changed to TEVA. My tests last September showed my levels were low and my GP wondered if I had actually forgotten to take my thyroxine (no way! I take it religiously). She increased my dose by 25 mcg and 3 weeks later I was in acute distress with rapid pounding heartbeat and palpitations. My blood tests showed my levels were back to normal, but I had to stop taking the extra 25 mcg as it gave me the awful rapid heartbeat and palpitation problems. So I went back on the 200 mcg TEVA levothyroxine.

    Yesterday I picked up my repeat prescription meds and noticed they were no longer Teva, but were a different brand. I googled (I had suspected last year the problem was actually something to do with the tablets not delivering!) and I find that TEVA 100 mcg tabs (I take 2 daily) have been withdrawn because they were not working (not delivering correctly, I think).

    Now I am stressing out and I hope someone can help me please. If I swap my 200 mcg TEVA for the new 200 mcg pills, will I get the rapid heartbeat, palpitations and heart problems again - in fact will they be worse? I am very frightened. Does anyone know how a safe migration from TEVA to other levothyroxine pills can be made.

    Help please.

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    Hi @Gee ....you are not alone with this problem as a lot of people have been taking Teva thyroxine and as you say, these have been withdrawn due to quality issue. (One do wonder if such brand has quality issues, what's gonna happen to other brands!)

    I would say you are getting frightened for no reason. When I was on a generic levothyroxine brand, I was getting thyroxine from different manufactuers all time.

    Do you know what brand levothyroxine you have been given this time and was it written on the prescription or it's just generic levothyroxine?

    You may need slightly tweaking to your medicines....I say that due to the fact that all brands will have different filler materials in them and everyone responds differently to those filler materials when it comes to absorption of the pill.

    Best is to relax and keep taking thyroxine as you would do normally. Unless you feel something totally strange or worrying, give the body a couple of weeks to adjust to the new dose and you should be alright. I'v done in the past and had no issues but now I take single brand Eltroxin. Good luck and enjoy your good friday

  3. #3
    Junior Member Achievements:
    Tagger First Class3 months registered500 Experience Points
    Gee's Avatar

    Join Date
    Apr 2012
    Posts
    4
    Country
    Great Britain
    Gender
    Female
    Hi Mike - grateful thanks for replying so quickly. I really appreciate it. The new brand I have been given is Actavis.

    The reason I am so nervous / afraid is that when my GP upped my dose by 25 mcg (from 200 to 225) last September (she did that because my blood tests showed I was hypo - I now realise that was due to the Teva) my heart rate went crazy and I got terrible palpitations. I was unable to sleep because of the fast and pounding heart rate. My doctor stopped the extra 25 mcg tablet and since last September I have been taking the 200 mcg Teva only. I am afraid that if the 25 mcg increase had such a bad effect on me, what will happen if I suddenly start to get the full dose of 200 mcg using Actavis instead of Teva?

  4. #4
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    You are unlikley to get extra absorption on any brand of thyroxine IMHO. You got all those palpitations and other symptoms because you took extra thyroxine and 25mcg Teva thyroxine batches are okay ..... they are not affected like 100mcg pills. You always get slight hyper symtoms when you increase your dose...doesn't matter if you are euthyroid or hypothyroid as body tries to adjust to sudden increase of extra thyroxine. During that time you may have insomnia, palpitations and cold sweats etc. It goes away after a few weeks so if I was u, I wouldnt worry that much.

    Now your body will be have full 200mcg of thyroxine as before and if you have been slightly hypo during past few months, you'll feel a little bit of kick in your metabolism which should settle within a week or so.

    One advice I would give is to study your body and dont just rely on blood tests. Whenever you change dose, give at least a few months before you decide to change it again as body needs time to adjust to changes.

    Actavis is a good brand and I have taken it in the past and I am sure you would be okay. Stop worrying and enjoy your holidays

  5. The Following User Says Thank You to Mike For This Useful Post:


  6. #5
    Junior Member Achievements:
    Tagger First Class3 months registered500 Experience Points
    Gee's Avatar

    Join Date
    Apr 2012
    Posts
    4
    Country
    Great Britain
    Gender
    Female
    Mike - - - THANK YOU.

    I'm sending you a virtual Easter Egg



    0

  7. The Following User Says Thank You to Gee For This Useful Post:


  8. #6
    Senior Member Achievements:
    VeteranTagger First Class1000 Experience PointsCreated Blog entry
    Awards:
    Master Tagger
    Butterfly's Avatar

    Join Date
    Oct 2008
    Posts
    135
    Country
    UK
    Gender
    Female
    Blog Entries
    1

    Rose

    I dont take this brand @Gee and I am on generic levothyroxine so couldnt say much. Hope you feel alright hun xx

    Happy Easter to you

    Last edited by Butterfly; 7th April 2012 at 10:11 AM.

  9. #7
    Junior Member Achievements:
    Tagger First Class3 months registered500 Experience Points
    Gee's Avatar

    Join Date
    Apr 2012
    Posts
    4
    Country
    Great Britain
    Gender
    Female
    , Butterfly

    Happy Easter

  10. The Following User Says Thank You to Gee For This Useful Post:


 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. An angel needed! ... Please help!
    By Paul_a in forum Mental Health, Anxiety & Depression
    Replies: 27
    Last Post: 20th November 2012, 07:34 AM
  2. New, lab and ultrasound results, advice needed
    By Tmoriki in forum TSH & Other Tests Results
    Replies: 4
    Last Post: 27th March 2012, 08:42 PM
  3. Replies: 1
    Last Post: 9th March 2012, 11:20 AM
  4. advice needed...possible thyroid problem
    By beagle21 in forum ThyroidHelp Welcome Area
    Replies: 0
    Last Post: 2nd January 2012, 09:30 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 01:56 PM.